Selected Important Safety Information
Anaphylaxis/hypersensitivity reactions, which may be life-threatening, have been reported with CUBICIN use. If an allergic reaction occurs, discontinue CUBICIN or CUBICIN RF and treat appropriately.
Myopathy and rhabdomyolysis have been reported with CUBICIN use. Monitor for muscle pain or weakness, particularly of the distal extremities. Monitor creatine phosphokinase (CPK) levels weekly and more frequently in patients with CPK elevations while on CUBICIN or CUBICIN RF treatment and in those who received recent prior or concomitant HMG-CoA reductase inhibitors. In patients with renal impairment, monitor renal function and CPK levels more than once weekly. Discontinue CUBICIN or CUBICIN RF in patients with unexplained signs and symptoms of myopathy with CPK levels >1,000 U/L (~5× ULN), and in patients without symptoms and CPK levels >2,000 U/L (≥10× ULN). In addition, consider temporarily suspending agents associated with rhabdomyolysis, such as HMG-CoA reductase inhibitors.
Eosinophilic pneumonia has been reported with CUBICIN use. Promptly evaluate patients who develop fever, dyspnea with hypoxic respiratory insufficiency, and diffuse pulmonary infiltrates and discontinue CUBICIN or CUBICIN RF immediately. Treatment with systemic steroids is recommended. Recurrence of eosinophilic pneumonia upon re-exposure has been reported.
Peripheral neuropathy has been reported with CUBICIN use. Monitor for signs and symptoms of peripheral neuropathy.
Potential nervous and/or muscular system effects in patients younger than 12 months: Avoid use of CUBICIN and CUBICIN RF in patients younger than 12 months due to the risk of potential effects on muscular, neuromuscular, and/or nervous systems (either peripheral and/or central) observed in neonatal dogs.
Clostridium difficile–associated diarrhea (CDAD), ranging from mild diarrhea to fatal colitis, has been reported with nearly all systemic antibacterial agents, including CUBICIN. Evaluate all patients who present with diarrhea following antibacterial use. Careful medical history is necessary because CDAD has been reported to occur more than two months after the administration of antibacterial agents. If CDAD is suspected or confirmed, antibacterial use not directed against C. difficile should be discontinued, if possible.
Click here for additional Selected Important Safety Information